MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned with a non- boston scientific wire.A visual inspection of the returned device revealed a kink in the proximal sheath assembly.There was no damage observed on the distal tip, however, the guidewire exit port assembly was found damaged(deformed/lifted).Microscopic inspection revealed the guidewire exit port was damaged (deformed/lifted).The telescope assembly was able to properly pull back, advance, and retract.A test guidewire was inserted and no indication of resistance in tracking the guidewire into of the catheter was noted.
 
Event or Problem Description
It was reported that device entanglement occurred.The target lesions were located in the severely calcified mid left anterior descending (lad) artery and diagonal.An opticross 6 hd imaging catheter was advanced over a long non boston scientific (bsc) wire into the mid lad.A short non bsc wire was in the side branch diagonal.When the physician tried to remove the opticross catheter it got hung up on the side branch wire and both the wire and catheter had to be removed together.The opticross catheter was advanced into the lad over the long wire once again and upon removal the catheter got stuck on this wire and both devices had to be removed together.There was no harm to the patient but due to the severity of the calcification, the next day the patient was transferred to another hospital for a rotapro procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned with a non- boston scientific wire.A visual inspection of the returned device revealed a kink in the proximal sheath assembly.There was no damage observed on the distal tip, however, the guidewire exit port assembly was found damaged(deformed/lifted).Microscopic inspection revealed the guidewire exit port was damaged (deformed/lifted).The telescope assembly was able to properly pull back, advance, and retract.A test guidewire was inserted and no indication of resistance in tracking the guidewire into of the catheter was noted.
 
Event or Problem Description
It was reported that device entanglement occurred.The target lesions were located in the severely calcified mid left anterior descending (lad) artery and diagonal.An opticross 6 hd imaging catheter was advanced over a long non boston scientific (bsc) wire into the mid lad.A short non bsc wire was in the side branch diagonal.When the physician tried to remove the opticross catheter it got hung up on the side branch wire and both the wire and catheter had to be removed together.The opticross catheter was advanced into the lad over the long wire once again and upon removal the catheter got stuck on this wire and both devices had to be removed together.There was no harm to the patient but due to the severity of the calcification, the next day the patient was transferred to another hospital for a rotapro procedure.The device was returned with a non- boston scientific wire.A visual inspection of the returned device revealed a kink in the proximal sheath assembly.There was no damage observed on the distal tip, however, the guidewire exit port assembly was found damaged(deformed/lifted).Microscopic inspection revealed the guidewire exit port was damaged (deformed/lifted).The telescope assembly was able to properly pull back, advance, and retract.A test guidewire was inserted and no indication of resistance in tracking the guidewire into of the catheter was noted.

Brand Name
OPTICROSS 6
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11490399
Report Number2134265-2021-03377
Device Sequence Number14449200
Product Code OBJ
UDI-Device Identifier08714729904762
UDI-Public08714729904762
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K161125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0026392744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1